Alert archive / Alabama / Flash Flood Warnings in 2011
Flash Flood Warning 6, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Jan 1, 2011, 9:28 AM CST for DeKalb County, Alabama. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 1, 2011, 9:28 AM CST (15:28 UTC)
- Expired
- Jan 1, 2011, 11:30 AM CST
- In force
- 2 hr
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- None
County DeKalb County, AL
The radar
The Northeast Alabama radar (KHTX), 57 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 3.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 391 m²/s²
- 0-3 km storm-relative helicity
- 377 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
777
WGUS54 KHUN 011528
FFWHUN
ALC049-011730-
/O.NEW.KHUN.FF.W.0006.110101T1528Z-110101T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
928 AM CST SAT JAN 1 2011
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DEKALB COUNTY IN NORTHEAST ALABAMA...
* UNTIL 1130 AM CST
* AT 924 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING DUE TO VERY HEAVY RAINFALL.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITON...
SULPHER SPRINGS...SKIRUM...DOG TOWN...VALLEY HEAD...SYLVANIA...
RAINSVILLE...MENTONE...IDER...HENAGAR...GERALDINE...FYFFE...FORT
PAYNE...CROSSVILLE AND COLLINSVILLE.
ADDITIONAL RAINFALL AMOUNTS BETWEEN ONE HALF INCH AND ONE INCH ARE
POSSIBLE THROUGH 1130 AM.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3449 8556 3438 8562 3437 8565 3426 8577
3424 8584 3420 8584 3420 8610 3444 8611
3448 8606 3450 8597 3462 8578 3473 8570
3478 8564 3482 8563 3485 8559 3451 8552
$$
CAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jan 1, 6:13 AM CST, 3 hours 15 minutes earlier.
Area forecast discussion, Jan 1, 6:13 AM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
613 AM CST SAT JAN 1 2011
.UPDATE...REMOVED CULLMAN COUNTY FROM TORNADO WATCH.
&&
.DISCUSSION...
CDFNT ACROSS NW AL ATTM WILL CONTINUE TO MOVE ACROSS THE REST OF THE
TN VALLEY THIS MRNG AND WILL BE OUT OF THE CWA BY EARLY AFTN. HVY
RAIN IS MAINLY CONFINED TO LOCATIONS EAST OF I65 ATTM. THIS BAND OF
HVY RAIN WILL ALSO CONTINUING MOVING EAST THIS MRNG AND WILL TAPER
OFF ARND 18Z. THE THREAT OF SEVERE TSRA IS STILL POSSIBLE OVER NERN
AL AND PORTIONS OF SRN MID TN THIS MRNG...BUT EXPECT THIS THREAT TO
DIMINISH BY 18Z AS WELL.
&&
.PREV DISCUSSION... /ISSUED 545 AM CST SAT JAN 1 2011/
UPDATE...FOR 12Z TAFS
AVIATION...CDFNT ENTERING NW AL ATTM WILL CONTINUE MOVE ACROSS THE
CWA BY 20Z. IFR/MVFR CIGS WILL CONTINUE AT BOTH TAF SITES UNTIL ARND
20Z. THE THREAT OF TSRA WILL ALSO END THIS AFTN WITH ONLY SCT SHRA
UNTIL 02Z. AFTER 02Z HIGH PRESSURE WILL BUILD ACROSS THE AREA ENDING
THE PCPN CHANCES AND DECREASING CLOUDS
PREV DISCUSSION... /ISSUED 332 AM CST SAT JAN 1 2011/
DISCUSSION...SPC HAS ISSUED A TORNADO WATCH FOR CULLMAN COUNTY UNTIL
10 AM...HOWEVER MAY NOT BE NEEDED THAT LONG.
CLOSED UPPER LOW NOW OVER MN WITH SFC CDFNT EXTENDING ACROSS WRN TN.
AHEAD OF THE CDFNT WAS A BAND OF HVY RAIN WITH RAINFALL TOTALS
BETWEEN 1 AND 2 INCHES...MAINLY FROM THE HUN AREA AND STRETCHING
THRU MORGAN AND LAWRENCE COUNTIES. EXPECT THE HVY RAIN TO CONTINUE
FOR THE REST OF THE MRNG BEFORE TAPERING OFF ARND NOON...FROM WEST TO
EAST. ALSO 8H WINDS ARND 60 KTS/GOOD LOW LEVEL SHEAR WILL CONTINUE
UNTIL MID MRNG...THUS WILL STILL HAVE THE CHC OF SOME DAMAGING WINDS
UNTIL NOON AS WELL. THE CDFNT WILL PUSH ACROSS NW AL ARND 8 AM...THE
HUN AREA BY 11 AM AND OUT OF THE CWA ARND 2 PM.
HIGH PRESSURE WILL BEGIN TO BUILD ACROSS THE CWA TONIGHT WHICH WILL
END THE PCPN EARLY THIS EVENING AND BRING DECREASING CLOUDS ACROSS
THE CWA.
REST OF THE FCST LOOKS DRY WITH NEAR SEASONABLE TEMPS. A WEAK CDFNT
IS PROGGED BY GFS TO MOVE ACROSS THE AREA ON TUESDAY BUT ATTM IT
LOOKS LIKE A DRY CDFNT. LOOKS LIKE ANOTHER CDFNT WILL APPROACH THE
AREA BY FRIDAY BUT AGAIN MOISTURE LOOKS IFFY AT BEST.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES:
COLBERT...CULLMAN...DEKALB...FRANKLIN AL...JACKSON...
LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
MORGAN.
TN...FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES:
FRANKLIN TN...LINCOLN...MOORE.
&&
007Hazardous weather outlook, Jan 1, 4:26 AM CST, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 426 AM CST SAT JAN 1 2011 ALZ001>010-016-TNZ076-096-097-011900- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 426 AM CST SAT JAN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... HEAVY RAINFALL WILL CONTINUE TO MOVE ACROSS THE AREA THIS MORNING...BEFORE TAPERING OFF BY NOON FROM WEST TO EAST. SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE THIS MORNING WITH DAMAGING WINDS...SMALL HAIL AND OCCASIONAL LIGHTNING STRIKES. THE THREAT OF SEVERE WEATHER AND FLASH FLOODING WILL END BY EARLY AFTERNOON. HOWEVER RUNOFF FROM THE HEAVY RAINFALL COULD INCREASE THE THREAT OF RIVER FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. SS
In the hours before
Local storm report, Jan 1, 6:05 AM CST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
605 AM CST SAT JAN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM FLASH FLOOD 2 SW GURLEY 34.68N 86.40W
01/01/2011 MADISON AL PUBLIC
WATER REPORTED COVERING LITTLE COVE ROAD IN THE
KILLINGSWORTH COVE AREA OF GURLEY. ROAD IS NOT CLOSED AT
THIS TIME.
&&
AMINSpecial weather statement, Jan 1, 6:41 AM CST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
641 AM CST SAT JAN 1 2011
ALZ005-TNZ096-011315-
LIMESTONE-LINCOLN-
641 AM CST SAT JAN 1 2011
...SIGNIFICANT WEATHER ADVISORY FOR LIMESTONE AND LINCOLN COUNTIES
UNTIL 715 AM CST...
AT 636 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING NEAR ARDMORE...OR 15
MILES NORTHEAST OF ATHENS...MOVING NORTHEAST AT 65 MPH.
PEA SIZE HAIL AND WINDS UP TO 40 MPH IS EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
COLDWATER...DELLROSE.
HARMS...CARMARGO.
HOWELL...FAYETTEVILLE.
BOONEVILLE...BELLEVILLE.
&&
LAT...LON 3536 8652 3532 8652 3531 8645 3527 8641
3525 8642 3523 8638 3499 8669 3500 8678
3492 8679 3489 8683 3500 8696 3500 8684
3515 8683 3538 8656
TIME...MOT...LOC 1239Z 225DEG 57KT 3503 8681
CCCLocal storm report, Jan 1, 6:50 AM CST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
650 AM CST SAT JAN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM FLASH FLOOD 2 SW GURLEY 34.68N 86.40W
01/01/2011 MADISON AL EMERGENCY MNGR
UPDATE. LITTLE COVE ROAD IN GURLEY IS IMPASSABLE AT THIS
TIME. THERE IS ALSO A CAR STRANDED IN THE AREA...BUT IT
IS UNKNOWN AT THIS TIME IF THE TWO EVENTS ARE RELATED.
&&
AMINLocal storm report, Jan 1, 6:53 AM CST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
653 AM CST SAT JAN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM FLASH FLOOD 1 SW GURLEY 34.69N 86.39W
01/01/2011 MADISON AL EMERGENCY MNGR
ROCK CUT ROAD IN GURLEY IS BARRICADED AND IMPASSABLE DUE
TO FLOOD WATERS OVER THE ROAD.
&&
AMINLocal storm report, Jan 1, 6:55 AM CST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
655 AM CST SAT JAN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM FLASH FLOOD GUNTERSVILLE 34.36N 86.27W
01/01/2011 MARSHALL AL EMERGENCY MNGR
WATER REPORTED COVERING THE ROADWAY ON WARRANTON ROAD AND
SUNSET DRIVE IN GUNTERSVILLE.
&&
AMINLocal storm report, Jan 1, 6:56 AM CST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
656 AM CST SAT JAN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM FLASH FLOOD ALBERTVILLE 34.26N 86.21W
01/01/2011 MARSHALL AL EMERGENCY MNGR
ROSE ROAD AND CAHILL ROAD IN ALBERTVILLE HAVE WATER
PONDING OVER AT LEAST ONE LANE AT THIS TIME.
&&
AMINThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 11:54 PM CST | Flash Flood Warning | HUN | Colbert, Franklin, Lauderdale | 6 hr |
| Jan 1, 12:26 AM CST | Flash Flood Warning | HUN | Lawrence, Limestone, Madison, Morgan | 6 hr |
| Jan 1, 12:33 AM CST | Special Weather Statement | HUN | Franklin, Lawrence | 57 min |
| Jan 1, 1:21 AM CST | Special Weather Statement | HUN | Lawrence, Limestone, Morgan | 39 min |
| Jan 1, 2:00 AM CST | Special Weather Statement | HUN | Limestone, Madison, Morgan | 45 min |
| Jan 1, 2:43 AM CST | Special Weather Statement | HUN | Jackson, Madison | 62 min |
| Jan 1, 3:17 AM CST | Special Weather Statement | HUN | Cullman | 43 min |
| Jan 1, 3:45 AM CST | Flash Flood Warning | HUN | Cullman, Jackson, Marshall | 3 hr |
| Jan 1, 5:04 AM CST | Flash Flood Warning | HUN | DeKalb | 4 hr |
| Jan 1, 6:23 AM CST | Areal Flood Warning | HUN | Madison, Morgan | 64 days |
| Jan 1, 6:46 AM CST | Flash Flood Warning | HUN | Jackson, Marshall | 5 hr |
| Jan 1, 10:34 AM CST | Areal Flood Warning | HUN | Cullman, Lawrence, Limestone, Morgan | 6 hr |
| Jan 1, 11:00 AM CST | River Flood Warning | HUN | Madison | 21 hr |
| Jan 1, 11:03 AM CST | River Flood Warning | HUN | Lawrence | 8 hr |
| Jan 1, 11:28 AM CST | Areal Flood Warning | HUN | DeKalb, Jackson, Marshall | 6 hr |
Nearby
Flash Flood Warnings in Alabama, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.